Alert archive / California / Tornado Warnings in 1996
Tornado Warning 9, NWS Hanford, CA
NWS Hanford, CA issued this tornado warning at Nov 22, 1996, 3:25 PM PST for Kings County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 1996, 3:25 PM PST (23:25 UTC)
- Expired
- Nov 22, 1996, 4:00 PM PST
- In force
- 35 min
- Issued by
- NWS Hanford, CA
- Area
- Whole counties
County Kings County, CA
The nearest sounding before it
Lompoc (Awos), CA (KLPC), launched 12:00Z, 11.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFAT 222323 RRA TORFAT CAC031-230000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HANFORD CA 325 PM PST FRI NOV 22 1996 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 400 PM PST FOR PEOPLE IN THE FOLLOWING LOCATION... IN CALIFORNIA ...EASTERN KINGS COUNTY AT 315 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CELL BETWEEN THE CITY OF LEMOORE AND THE CITY OF STRATFORD IN KINGS COUNTY MOVING SOUTHEAST AT 10 TO 15 MPH. THIS CELL BROUGHT 11/2 INCH HAIL TO NAVY LEMOORE AND UNOFFICIAL REPORTS OF A TORNADO HAVE BEEN RECEIVED. THE TORNADO WARNING FOR EAST KINGS COUNTY WILL CONTINUE UNTIL 345 AS THIS CELL TRACKS ACROSS THE RURAL PORTIONS OF EASTERN KINGS COUNTY. GUDGEL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this tornado warning went out at Nov 22, 8:27 AM PST, 6 hours 58 minutes earlier.
Area forecast discussion, Nov 22, 8:27 AM PST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY HANFORD CA
830 AM PST FRI NOV 22 1996
HNX 88-D INDICATES SHOWERS ALONG THE SIERNV...IN THE VLY NR MCE AND
DEVELOPING ALONG THE COASTAL MTNS. WITH SATURATED GROUND AND MORE
PRECIP IN STORE TODAY...WILL EXTEND SMALL STREAM FLOOD ADV FOR ZN22-23
UNTIL 4 PM TODAY. HAVE HAD SOME TSTMS THIS MORNING AND MORE POSSIBLE
THIS AFTN. IN COORDINATION WITH MRY WILL DOWNGRADE WSW TO AN ADVISORY.
LOOKS LIKE A RETURN TO A NIGHT AND MORNING FOG PATTERN OVER THE
WEEKEND WITH PLENTY OF LOW LEVEL MOISTURE TRAPPED IN THE VLY.
.HNX...WSW ZNS 22/23...SNOW ADVISORTY ABV 6K FT TDA.
...FFS ZN 22/23...SMALL STREAM FLOOD ADVSRY UNTIL 23Z.
BEANThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:04 PM PST | Severe Thunderstorm Warning | HNX | Fresno | 26 min |
| Nov 22, 2:19 PM PST | Severe Thunderstorm Warning | HNX | Kings | 41 min |
| Nov 22, 2:43 PM PST | Severe Thunderstorm Warning | HNX | Kings | 32 min |
| Nov 22, 2:50 PM PST | Tornado Warning | HNX | Kings | 25 min |
| Nov 22, 3:55 PM PST | Severe Thunderstorm Warning | HNX | Kern | 35 min |
Nearby
Tornado Warnings in California, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.